Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

So i've been on retin-a for 3 weeks now and my face looks really bad. I'm getting zits all over my chin area and some have already left big red marks. This really disappoints me. I was looking so good for a while when my old marks started to fade and now I've got a whole new batch that I have to wait months for to fade. I've heard that with this stuff, It's supposed to get worse before better....well, I better have crystal clear skin soon or else this is going in the trash. ARGH

Link to post
Share on other sites

I hope your on something else besides just the retin-a. Either that or you acne is extremely mild.

Hate to break it to ya, but this won't yield good results on anything but the most mild of cases. It's mainly used for hyperpigmentation and redmarks.

Link to post
Share on other sites

ya retin a wont do jack for active pimples. at best it will help fade marks, and it has some sort of acne prevention effect. keeps your pores exfoliated preventing future acne to some extent, but clearing on retin a alone is rare. good luck with it, stick with it for about a month, if it doesnt get better move on.

Link to post
Share on other sites

I don't have much active acne now, it's just occasional breakouts but I really would like to get them under control because every single zit I have leaves a huge red mark. I'm also on Minocycline. I wonder if I could use Retin-a and benzoyl peroxide together?

Link to post
Share on other sites

You can, but it will irritate the hell out of you. If you don't have much active acne than I reccomend taking it easier on your face. These chemicals will do more harm than good. I've been using them for over a year and a half now and my face is almost acne free yet it's trashed beyond all reason. Very rough, lots of redness and irritation, dryness, etc. I stopped using harsh topicals about a week ago (I tried to give them up a month ago but wimped out). Anyways, It's been a week and I'm still red and dry from them. Not worth it if you don't have bad acne.

Link to post
Share on other sites

I don't really know how bad your skin is, doesn't sound tooo bad. My experience with Retin-a has been really GOOD. it does cause initial breakouts but those go away with consistent use of the topical. I had some active acne on one side in particular and after being on retin-a for about 2 months, my skin is 95% clear. It did smooth out and helped to fade the red marks. my advice is to stay on it. Just tr to endure the breakouts, I promise they will get better and your face will clear up. Also, just try to stay out of the sun---it will just increase the redness.

Link to post
Share on other sites

My experience with retin-a was that it seemed to make my skin a lil better initially for about a month and a half (despite the nasty burning sensation I got and how my skin would not peel but just like rub off if I touched it), but a horrible downturn after that. Mind you I was also on Minocycline, and so therefore I despise retin-a (not micro).

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×